MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Model Number M00326510
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that when the physician was trying to manipulate the guidewire (subject device) inside the microcatheter he noticed that the guidewire (subject device) was not moving distally and proximally at all and when he removed the guidewire (subject device) from the catheter he found that distal end of the guidewire (subject device) got break on its own and only proximal end came out and distal end got left inside the patient.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.B5 executive summary - updated.F10 / h6 health impact code grid - health effect - impact code - updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was returned broken/fractured with platinum wire exposed at 294.2cm from the proximal end, the guidewire distal tip was not returned, the guidewire ptfe (polytetrafluoroethylene) coating was noted to be peeling in multiple areas to 135cm from the proximal end, and hydrophilic coating was hydrated there were no anomalies noted.A functional inspection could not be confirmed as the device was damaged.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to preparation of the devices, no anomalies were noted to the devices during initial inspection and preparation, and the devices were prepared as per the dfu.During the procedure the operator tried to manipulate the guidewire inside the microcatheter, it was noted that the guidewire was not moving, when removed the guidewire was broken and the distal tip was left inside the patient.During analysis, the guidewire was returned broken/fractured with platinum wire exposed at 294.2cm from the proximal, the distal tip was not returned, it is probable that the guidewire encountered excessive force and manipulation such as bending and torsion during the procedure which resulted in the observed damage.The guidewire ptfe (polytetrafluoroethylene) coating was noted to be peeling in multiple areas to 135cm from the proximal end.The peeling most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.An assignable cause of procedural factors will be assigned to the as reported/as analyzed 'guidewire distal tip broken/fractured during use' and 'un-retrieved device fragments' as well as the as reported 'guidewire difficult to advance' since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the as analyzed 'guidewire ptfe coating peeling ' as these issues are due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
It was reported that when the physician was trying to manipulate the guidewire (subject device) inside the microcatheter he noticed that the guidewire (subject device) was not moving distally and proximally at all and when he removed the guidewire (subject device) from the catheter he found that distal end of the guidewire (subject device) got break on its own and only proximal end came out and distal end got left inside the patient.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.Update: received additional information on 19-jan-2020 stated that patient is on dual antiplatelet.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16199866
Report Number3012931345-2023-00009
Device Sequence Number6066464
Product Code DQX
UDI-Device Identifier04546540688781
UDI-Public04546540688781
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2025
Device Model NumberM00326510
Device Catalogue NumberM00326510
Device Lot Number0000146509
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER-21 MICROCATHETER(NON-STRYKER).; TARGET COIL (STRYKER).
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale